Comments on
Is Your Migraine Medicine Making You Panic?


You may know the feeling. You feel a migraine coming on, and you’ve got a pill in your pocket that can save you from the pain, the sensitivity to light, and the sick stomach. Of course, that pill — that miracle pill, really — is going to make you lightheaded. Or jittery. Or drowsy and all fatigue-y.

If fatigue, sleepiness, and the jitters have a proven history of making you panic, do you still take the miracle pill?

6 thoughts on “Is Your Migraine Medicine Making You Panic?

  • December 3, 2011 at 2:25 am

    I am not prone to panic attacks, but somehow, I often end up feeling shaky and having a pounding heart during a migraine. I don’t suppose anyone knows if this is due to the migraine itself or to the Imitrex I take to treat it?

    Reply
    • June 15, 2017 at 9:03 pm

      I never have panic attacks unless i am on something, i used to get all worked up with just benadryl. I couldn’t take Imatrex because it made my heart beat all fast and thats not a good feeling. If you do not have a history of anxiety or panic, it is most definitely the imatrex.

      Reply
    • March 31, 2018 at 9:21 am

      I’m glad you asked that. I noticed the anxiety months ago. I don’t know if it’s because my body was dreading the maxalt coming or like you said the migraine itself..but l do realize now hours after taking maxalt l feel uneasy and very uncomfortable.

      Reply
  • August 6, 2017 at 3:38 am

    I noticed today that about an hour after taking imitrex my heart started racing and I got anxious. My migraine is gone, but now I’m all anxious, which I find to be an odd experience.

    Reply
  • March 31, 2018 at 9:17 am

    I woke up this morning feeling dreadful..anxious. l had awful, gloomy,unnerving sad thoughts. Then l temembered l had taken Maxalt last night. Never again. Im never refilling the script. I finally realized this drug makes me feel horrible. It might initially take the migraine away but lm going to take aleve, ibuprofen and acetominefin instead because the nightmare afterward is not worth it.

    Reply
  • April 3, 2019 at 5:40 pm

    Yep, I haven’t had a panic attack in over 7 years or more, I had an aroraa yesterday around 1 pm I took the maxalt about 20 mins later, I never got a full blown migraine, but at home I did feel groggy and dizzy. But the next morning I was fine until I drove to work, I got really dizzy and had a full blown panic attack in my work parking lot, still 24 hrs later I feel like I took a zrtec D and I can’t take them either as they make me feel jittery and uneasy. I don’t know if I will ever take the maxalt again.

    Reply
 

Join the Conversation!

We invite you to share your thoughts and tell us what you think in this public forum. Before posting, please read our blog moderation guidelines. A first name or pseudonym is required and will be displayed with your comment. Your email address is also required, but will be kept private. (Please note that we use gravatars here, which are tied to your email address.) A website/blog/twitter address is optional.

Leave a Reply

Your email address will not be published. Required fields are marked *